|Eye clot in Central Vein
Mar 30, 2004
Problem: 42y male with clot in the Central Vein of Right Eye causing impaired vision. Recent visit to eye doctor with multiple labs and diagnostics ordered. Echocardiogram normal. Bilateral Carotid Ultrasounds normal. Lipid Panels normal. Other clotting studies normal except that the Factor 8 assay is elevated at 248 (normal 70-150)
Brief Hx: HIV + >10 years, HAART with Fuzeon, sclerosing cholangitis, esophageal varices banded without recurrence (blood transfusions/sandostatin treatment when acute, inderal therapy current), Hepatitis B exposure, Pneumonia over 8 years ago, prior history of thrombocytopenia
My question: What could possibly be causing the clotting problem? It appears I am not a candidate for anticoagulation due to the history of varices. Any help or advice on how to proceed would be appreciated.
Response from Dr. Henry
HIV can be associated with hypercoagulable state. I assume the platelet count is OK. I have seen a couple of cases of that without any explanation-diabetes, glaucoma, and high blood viscosity (i.e. high hematocrit) can contribute. If patients have OK retinal vessel perfusion the vision can do OK. Photocoagulation to involute secondary retinal vascular growth is sometimes used to decrease complications. KH
- Is Brown Discharge A Symptom Of Vaginal Thrush?
- Are Dark Spots On Mouth Area And Penis Tip Signs Of Hiv?
- Can High Thyroid Antibodies Affect Hiv Testing?
- Can Putting A Finger In A Vagina Cause HIV Infection?
- Can Swollen Lymphnodes Cause Tight Feeling?
- How Rare Is Seroconversion After Three Months?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.